MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS; EXPANDER, SKIN, INFLATABLE
Back to Search Results |
| Catalog Number |
3549213 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/08/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: n/a mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a 450cc mentor cpx 4 breast tissue expander with suture tabs ruptured preoperatively.There were no patient consequences.
Additional Manufacturer Narrative
The impacted product was received by the failure analysis lab on july 16, 2025.The investigation of the returned device was completed by the failure analysis lab on august 4, 2025.Device evaluation summary: the product was returned to mentor for evaluation.Mentor then conducted visual inspection, leak testing, and microscopic examination of the returned device.During visual evaluation no apparent damage or visual anomalies were observed on the returned device.The device was received without its sealed thermoform.Leak testing was performed, according to mentor procedure, and it identified a tear on the anterior aspect measuring approximately less than 0.1 cm.No other leak sites were detected during analysis.Microscopic examination was performed on the edges of the rupture, and parallel striations were found in the whole area of the tear.Parallel striations are consistent with markings made by a sharp object perforating the tissue expander shell.Based on the information currently available, microscopic examination of the returned product indicates that the tissue expander could have been damaged before implantation.The product insert data sheet contains the following warning: surgeons should verify the position of the injection dome prior to adding or withdrawing fluid.Needle punctures on or outside of the injection dome may penetrate the shell causing deflation or compromise the fill dome and necessitate device replacement.Although the tissue expanders have a self-sealing bufferzone¿ area around the injection dome, do not attempt to inject into the area around the dome, as device damage may still occur.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: no corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
The investigation of the photograph provided was completed by the failure analysis lab on june 5, 2025.Device evaluation summary: upon visual evaluation of the image provided in the complaint no apparent damage or visual anomalies were observed.As the product involved in this complaint was not received, the device could not be analyzed according to our procedures.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: since no malfunction was observed during the investigation.No corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.Manufacturer¿s reference number: (b)(4).